I am a 60-year-old male. I have swelling and discomfort in the testicle and sperm canal. I have wandering aches and pain around the groin area including buttocks and inner thigh. I am having these symptoms for the past four to five months. I am not taking medications. I have tried Neurontin with a low dose of 100 mg taken twice daily for two weeks. But I stopped it because of its side effects, and it does not relieve my symptoms. I had shaking episodes of anxiety and worried that I might have contracted herpes 2. I have tested for all the common STDs which showed a negative result except herpes simplex showing a positive outcome.
I am also experiencing impotence. I had undergone a hernia operation with a net before 11 years. Also, I had undergone a small hernia surgery on my right side which is not very visible. I do a lot of swimming about 10 kilometers per week. I have overstrained myself. I had a sexual encounter with someone whom I do not know a lot. I have wandering pain around my lower abdomen and groin. Often it is hard to distinguish where the pain gets originated. Sometimes, it involves both upper and inner thigh in the vicinity of the testes sack. I have tenderness and minor swelling in my testis and epididymis. I have difficulty in erection.
I understand all your concerns. I have checked the provided information thoroughly. I need to know more details. Do you have any redness, swelling or ulcers in the genital or groin area? Have you performed urinalysis? Please send me some photos if possible.
Thank you doctor,
No, there are no redness, swelling or ulcers in the groin area. Only tenderness and minor swelling in the testicle mostly on the left side. I got a urine test done for the other common STDs like gonorrhea, chlamydia, and microplasma. All the results were negative.
You have a condition called chronic orchalgia which causes chronic testicular pain and discomfort. The causes could be infection, hernia or varicocele. As you have a history of unprotected sexual intercourse, I highly recommend you start a course of antibiotics for 10 days and wait for an improvement. If there is no improvement, further investigations like doppler of the testis will be required to exclude varicocele. I suggest Ceftriaxone 500 mg single injection, Doxycycline 100 mg twice a day for 10 days. Use Ibuprofen as a painkiller. Please let me know if you have any known drug allergy.
Thank you doctor,
Can the infection causing the discomfort be viral like herpes? I had undergone a torso operation when I was 34 years old which is located on the left side. They fastened the epididymis on both the left and right sides.
Being a viral infection like herpes is doubtful. Chronic bacterial infection (chlamydia and gonorrhea) is the cause in most of the cases. The other common reason is varicocele which is excluded by doppler ultrasound. To confirm the diagnosis and to have a prescription, you should visit your GP (general practitioner), and he may refer you to the Andrologist. Sending some photos of the swollen testis can help me. Regarding the torsion, you should not worry as it was a long time ago.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. can happen due to any cause like a simple infection of virus or bacteria. So you do not have to worry about it. The burning sensation of the leg could be due to some allergy or something. Your problems are in mind and not the body. Read full
.. usually a clinical diagnosis.
On sonography, testicular vein diameter should be more than 3 mm and reflux should occur on Valsalva. So in your case, it can be called a mild varicocele. The left groin pain may be due to varicocele. Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.